MAUDE Adverse Event Report: C. R. BARD, INC. PUREWICK FEMALE EXTERNAL CATHETER, NOT MADE NATURAL RUBBER LATEX; COLLECTOR, URINE, POWERED, NON INDWELLING CATHETER

C. R. BARD, INC. PUREWICK FEMALE EXTERNAL CATHETER, NOT MADE NATURAL RUBBER LATEX; COLLECTOR, URINE, POWERED, NON INDWELLING CATHETER
Model Number PWF030K
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Skin Maceration (4841)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Purewick was placed while the incontinent patient was in the emergency department on [date redacted].On [date redacted], the nurse completed the morning skin check and noticed macerated redness to groin.The purewick was in place.At shift change, nurse noticed reddened area around device.It was unclear if it the area is open.It was difficult to assess due to incontinent urine.Urine vs wound drainage.Suction set up for one canister in room.Paracentesis set up to suction.Unable to connect purewick to suction.Purewick repositioned frequently throughout shift due to patient going to ultrasound for paracentesis and returning.Wound and ostomy care (woc) nurse was consulted.Purewick removed.Patient already on specialty bed.Skin cleansed and barrier cream applied.Woc consult completed [date redacted] with woc nurse's findings as follows: partial thickness tissue loss noted to the labia majora that is linear in presentation consistent with the purewick external catheter.Area measures 3cm x 0.2cm x 0.1cm and 2.6cm x 0.2cm x 0.1cm to the left and right of the labia majora.Red wound base.No drainage noted.Purewick has been removed at this time.Incontinence brief in place at time of assessment.Nursing has specialty bed in place as well as taps and heel boots.Wound classified as a stage 2 pressure injury by woc.The pressure injury had improved during hospitalization.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER, NOT MADE NATURAL RUBBER LATEX
Common Device Name
COLLECTOR, URINE, POWERED, NON INDWELLING CATHETER
Manufacturer (Section D)
C. R. BARD, INC.
8195 industrial blvd.
covington GA 30014
MDR Report Key16706752
Report Number16706752
Device Sequence Number5670640
Product Code NZU
UDI-Device Identifier00801741183614
UDI-Public00801741183614
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2023
Report Date (Section F) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPWF030K
Device Catalogue NumberPWF030K
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/10/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight72 KG
Patient RaceWhite
Date Report Sent to FDA03/30/2023